Rigidity of Rank-One Factors of Compact Symmetric Spaces  [ Rigidité des facteurs de rang-1 des espaces symétriques compacts ]
Annales de l'Institut Fourier, Tome 61 (2011) no. 2, pp. 491-509.

Nous considérons la décomposition d’un espace symétrique de type compact et nous montrons que les facteurs de rang 1, considérés comme sous-variétés de cet espace, sont isolés de toutes les sous-variétés minimales inéquivalentes.

We consider the decomposition of a compact-type symmetric space into a product of factors and show that the rank-one factors, when considered as totally geodesic submanifolds of the space, are isolated from inequivalent minimal submanifolds.

Reçu le : 2009-07-06
Accepté le : 2010-04-05
DOI : https://doi.org/10.5802/aif.2621
Classification : 53C40,  53C35,  53C42
Mots clés: sous-varietés minimales, rigidité, espaces symétriques.
@article{AIF_2011__61_2_491_0,
     author = { Clarke, Andrew},
     title = {Rigidity of Rank-One Factors of Compact Symmetric Spaces},
     journal = {Annales de l'Institut Fourier},
     pages = {491--509},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {61},
     number = {2},
     year = {2011},
     doi = {10.5802/aif.2621},
     zbl = {1231.53044},
     mrnumber = {2895065},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2011__61_2_491_0/}
}
 Clarke, Andrew. Rigidity of Rank-One Factors of Compact Symmetric Spaces. Annales de l'Institut Fourier, Tome 61 (2011) no. 2, pp. 491-509. doi : 10.5802/aif.2621. https://aif.centre-mersenne.org/item/AIF_2011__61_2_491_0/

[1] Barbosa, J.L.M. An extrinsic rigidity theorem for minimal immersions of S 2 into S n , J. Diff. Geom., Volume 14 (1979), pp. 355-368 | MR 594706 | Zbl 0427.53028

[2] Chavel, I. Riemannian Symmetric Spaces of Rank One, Marcel Dekker Inc., New York, 1972 | MR 383304 | Zbl 0239.53032

[3] Chern, S.S.; Do Carmo, M.; Kobayashi, S. Minimal submanifolds of the sphere with second fundamental form of constant length, Functional Analysis and Related Fields, Springer Verlag, 1970 | MR 273546 | Zbl 0216.44001

[4] Fischer-Colbrie, D. Some rigidity theorems for minimal submanifolds of the sphere, Acta Math., Volume 145 (1980), pp. 29-46 | Article | MR 558091 | Zbl 0464.53047

[5] Gluck, H.; Morgan, F.; Ziller, W. Calibrated geometries in Grassmann manifolds, Comment Math. Helv., Volume 64 (1989), pp. 256-268 | Article | MR 997365 | Zbl 0681.53039

[6] Hsiang, W.T.; Hsiang, W.Y. Examples of codimension-one closed minimal submanifolds in some symmetric spaces. I., J. Diff. Geom., Volume 15 (1980), pp. 543-551 | MR 628343 | Zbl 0467.53023

[7] Kobayashi, S.; Nomizu, K. Foundations of Differential Geometry Volume 2, Interscience, New York, 1969 | Zbl 0175.48504

[8] Lawson Jr., H.B. Complete minimal surfaces in S 3 , Ann. of Math., Volume 92 (1970), pp. 335-374 | Article | MR 270280 | Zbl 0205.52001

[9] Lawson Jr., H.B. Rigidity theorems in rank-1 symmetric spaces, J. Diff. Geom., Volume 4 (1970), pp. 349-357 | MR 267492 | Zbl 0199.56401

[10] Mok, N.; Siu, Y.T.; Yeung, S.-K. Geometric Superrigidity, J. Diff. Geom., Volume 113 (1993) no. 1, pp. 57-83 | MR 1223224 | Zbl 0808.53043

[11] Simon, L. Lecture Notes on Geometric Measure Theory, Australian National University, 1983

[12] Simons, J. Minimal varieties in riemannian manifolds, Ann. Math., Volume 88 (1968), pp. 65-105 | Article | MR 233295 | Zbl 0181.49702

[13] Thi, D.Č. Minimal real currents on compact riemannian manifolds, Math. USSR Izv., Volume 11 (1970), pp. 807-820 | Article | Zbl 0387.49042